Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Osteoporosis

Fosamax Side Effects

02/27/2006

Question:

My wife, age 66, has been taking Fosamax for a couple of years (regular Fosamax, not Fosamax D)as she has osteopenia. Also has Leukemia (CLL) which she has had since 1981. Of late she has been feeling sluggish, "low" and generally "down." Think this could be associated with Fosamax? Has a 6 cm cyst on ovary, which is not maligant. Think that could impact how she feels? Thanks! David

Answer:

The Fosamax is unlikely to be the cause of feeling "low" and "down".  Simple ovarian cyts usually do not cause depressive symptoms, and they do not usually cause much pain unless they get large and/or twist.  It would be good for your wife to ask herself it there is any reason why should have the "low" feelings at this point in time.  She should consult her physician about the symptoms if they are not improving.

For more information:

Go to the Osteoporosis health topic, where you can:

Response by:

Margery   Gass, MD Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati